Connecticut, 2011High Wind in Connecticut, February 19, 2011
February 19, 2011 · NWS BOX · 2 events in 2 counties and zones
Low pressure continued to deepen across the Southeastern Canadian Maritimes as high pressure pressed eastward through the Central Plains and the Great Lakes Region into the Ohio River Valley. The interaction of the two systems resulted in a tight pressure gradient across New England to continue with strong north-northwest winds.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure continued to deepen across the Southeastern Canadian Maritimes as high pressure pressed eastward through the Central Plains and the Great Lakes Region into the Ohio River Valley. The interaction of the two systems resulted in a tight pressure gradient across New England to continue with strong north-northwest winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Feb 19, 6:47 AM EST, 4 hours 26 minutes earlier.
Area forecast discussion, Feb 19, 6:47 AM EST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
647 AM EST SAT FEB 19 2011
.SYNOPSIS...
DEVELOPING LOW PRESSURE OVER THE MARITIMES TODAY WILL USHER IN
DRY BUT MUCH COLDER WEATHER INTO SOUTHERN NEW ENGLAND THROUGH
SUNDAY ALONG WITH STRONG NORTHWEST WINDS. A WEAK AREA OF LOW
PRESSURE WILL TRACK NEAR OR OVER SOUTHERN NEW ENGLAND MONDAY
BRINGING ACCUMULATING SNOW TO MOST IF NOT ALL OF SOUTHERN NEW
ENGLAND MONDAY. DRY BUT COLD WEATHER FOLLOWS TUESDAY WITH
TEMPERATURES LIKELY MODERATING LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
POTENT SHORT WAVE AND ATTENDING POLAR FRONT MOVING ACROSS CENTRAL NEW
ENGLAND AT 11Z WITH CORE OF COLD AIR ASSOCIATED WITH THIS FEATURE.
WHILE IT REMAINS FAIRLY MILD IN MANY LOCATIONS ACROSS SOUTHERN NEW
ENGLAND AT 11Z WITH TEMPERATURES IN THE 30S TO NEAR 40...READINGS
DROP INTO THE 20S IN NORTHERN NEW YORK AND NORTHERN VERMONT. THUS
IT WILL BECOME SHARPLY COLDER AROUND OR SHORTLY AFTER SUNRISE
TODAY. IN FACT COLD AIR ADVECTION IS SO ROBUST THAT HIGHS TODAY
WILL BE REALIZED EARLY THIS MORNING WITH TEMPERATURES FALLING
THROUGH THE DAY /PERHAPS LEVELING OFF EARLY THIS AFTERNOON BEFORE
FALLING AGAIN LATER THIS AFTERNOON/.
MAVMOS TEMPS CONSIDERABLY HIGHER THAN METMOS. GIVEN MAGNITUDE OF
COLD AIR ADVECTION SIDED WITH THE COLDER METNAM WITH A 2 TO 1
BLEND OF METNAM TO MAVMOS.
WINDS WILL ALSO INCREASE SHARPLY WITH THE SHORT WAVE PASSAGE WHICH
IS PROGGED AROUND SUNRISE. THEN WINDS MAY SLACKEN A BIT THIS
AFTERNOON ACROSS THE REGION BUT THEN AGAIN INCREASE THIS EVENING
AS TRAILING S/WV MOVES ACROSS EASTERN SECTIONS. HOWEVER WINDS
SHOULD REMAIN CLOSE TO ADVISORY CRITERIA SO NO CHANGES TO
HEADLINES. THESE GUSTY NW WINDS WILL CREATE WIND CHILLS IN THE
TEENS AND L20S TODAY
BOTH OF THESE SHORT WAVES MAY BE ACCOMPANIED BY SCATTERED SNOW
SHOWERS OR FLURRIES ESPECIALLY ACROSS THE HIGHER TERRAIN IN THE
UPSLOPE REGIONS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
TONIGHT...
STRONG NW WINDS CONTINUE AS TRAILING SHORT WAVE TROF
CROSSES THE REGION DURING THE EVENING. NW WINDS 25-35 MPH WITH
GUSTS 45+ SHOULD CONTINUE SO NO CHANGES TO HEADLINES. IT WILL BE
BITTERLY COLD TONIGHT WITH WIND CHILLS DIPPING TO -10F INLAND AND
NEAR ZERO AT THE COAST. MAVMOS CONTINUES TO BE WARMER THAN THE
METNAM GUID. GIVEN MAGNITUDE OF COLD AIR ADVECTION DECIDED TO GO
WITH A 2 TO 1 BLEND OF METNAM TO MAVMOS.
AS MENTIONED ABOVE A FEW SNOW SHOWERS OR FLURRIES CAN/T BE RULED
OUT AS SHORT WAVE TROF MOVES ACROSS THE AREA. OCEAN EFFECT SNOW
SHOWERS POSSIBLE ACROSS THE OUTER CAPE HOWEVER NORTHWEST WIND
TRAJECTORY SHOULD KEEP BULK OF SNOW SHOWERS JUST OFFSHORE.
SUNDAY...
COLD AND BLUSTERY CONDITIONS CONTINUE DURING THE MORNING WITH
WINDS SLACKENING LATER IN THE DAY. SHOULD SEE MORE SUNSHINE SUNDAY
THAN SAT AS CYCLONIC FLOW TRANSITIONS TO ANTICYCLONIC. MAVMOS ONCE
AGAIN WARMER THAN METNAM GUID. SIDED WITH THE COLDER METNAM GIVEN
COLD TEMPS ALOFT.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HIGHLIGHTS...
* SNOW OR SNOW MIXED WITH RAIN LIKELY SUNDAY NIGHT INTO MONDAY
* COOL DRY WEATHER RETURNS FOR THE MIDDLE OF NEXT WEEK
MODEL ANALYSIS...
THE 00Z SUITE OF MODELS IS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG
TERM. STILL SEEING SOME DIFFERENCES WITH REGARDS TO BOTH THE UPPER
LEVEL PATTERN AND THE SURFACE LOW MOVING NEAR SOUTHERN NEW ENGLAND
MONDAY. THESE DIFFERENCES ARE GENERALLY PRETTY MINOR. LOW PRESSURE
MOVING OUT OF THE OHIO VALLEY ACROSS PENNSYLVANIA AND OFFSHORE WILL
PASS NEAR SOUTHERN NEW ENGLAND MONDAY. DIFFERENCES ARE IN HOW CLOSE
TO NEW ENGLAND THE LOW WILL BE. THE NAM IS THE FURTHEST SOUTH WITH
THE LOW STAYING RIGHT ALONG 40 N WHILE THE ECMWF IS THE FURTHEST
NORTH BRINGING THE LOW ACROSS SOUTHERN NEW ENGLAND AND OFF THE CAPE.
THE GFS LAYS BETWEEN THESE WITH THE LOW MOVING RIGHT ALONG THE SOUTH
COAST. WHILE THESE DIFFERENCES WILL NOT HAVE A MAJOR EFFECT ON THE
FORECAST...THE EVENTUAL PATH WILL DETERMINE HOW FAR NORTH THE
RAIN/SNOW LINE ENDS UP BEING. MORE INFORMATION BELOW.
DETAILS...
SUNDAY NIGHT AND MONDAY...LOW PRESSURE IN THE OHIO VALLEY MOVES
EASTWARD SUNDAY NIGHT AND SOUTH OF SOUTHERN NEW ENGLAND MONDAY. AS
DISCUSSED IN THE MODEL ANALYSIS SECTION ABOVE...THERE ARE SOME MINOR
DIFFERENCES AMONGST THE MODELS WITH REGARDS TO TRACK. THE MAIN
SENSIBLE WEATHER CHANGES THAT WOULD OCCUR WITH THE DIFFERENT TRACKS
ARE IN RELATION TO THE RAIN/SNOW LINE. WITH THE SOUTHERNMOST TRACK
DESCRIBED ABOVE...PTYPE WOULD BE ALL SNOW EXCEPT A LITTLE MIXING
RIGHT ALONG THE SOUTH COAST. THE MOST NORTHWARD TRACK WOULD RESULT
IN A MIX AS FAR NORTH AS THE MASS/CT BORDER WITH RAIN ON THE CAPE
AND ISLANDS. WILL GO WITH A SOLUTION IN BETWEEN THESE TWO EXTREMES.
WILL STICK WITH LIKELY POPS FOR SUNDAY NIGHT AND MONDAY. EXPECTING
WIDESPREAD 2 TO 4 INCHES OF SNOW. ONLY EXCEPTION WILL BE ALONG THE
SOUTH COAST WHERE A RAIN/SNOW MIX OR EVEN A CHANGE TO RAIN WILL KEEP
SNOW TOTALS DOWN TO PERHAPS 1 TO 3 INCHES OF SNOW. WINTER WEATHER
ADVISORIES WILL LIKELY BE NEEDED AWAY FROM THE SOUTH COAST.
TUESDAY...LIGHT SNOW MAY CONTINUE ON THE CAPE THROUGH AT LEAST A
PORTION OF THE DAY TUESDAY BEFORE BUILDING HIGH PRESSURE PUSHES THE
SNOW OFFSHORE. HAVE SLIGHT CHANCE POPS IN THIS AREA. WITH STRONG
COLD ADVECTION EARLY IN THE DAY...EXPECT GUSTY WINDS ACROSS THE
AREA.
WEDNESDAY THROUGH THURSDAY...MODELS HAVE HIGH PRESSURE BUILDING OVER
THE REGION WEDNESDAY AND PUSHING OFFSHORE THURSDAY. A GENERAL
WARMING TREND IS INDICATED THOUGH NOT QUITE TO THE EXTENT THAT WE
SAW THE END OF THIS LAST WEEK.
THURSDAY NIGHT THROUGH FRIDAY...MODELS DIVERGE OUT HERE AT DAY 6-7.
THE ECMWF HAS ANOTHER LOW PRESSURE SYSTEM MOVING OUT OF THE GREAT
LAKES REGION AND OVER SOUTHERN NEW ENGLAND WHILE THE GFS HAS IT
MOVING FURTHER SOUTHWARD. AT THIS POINT...THE DIFFERENCE BETWEEN
THE TRACKS ARE FAR ENOUGH SPREAD THAT THE ECMWF/S SOLUTION INDICATES
A RAIN EVENT WHILE THE GFS INDICATES SNOW AND MUCH COOLER
TEMPERATURES. WILL MAKE NO CHANGES TO THE FORECAST AT THIS POINT.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MEDIUM...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
TODAY...HIGH CONFIDENCE FOR VFR BUT WILL SEE CIGS BKN040-050 ALONG
WITH SCATTERED SNOW SHOWERS OR FLURRIES ESPECIALLY HIGHER TERRAIN.
WNW WINDS 25-35KT WITH GUSTS UP TO 45 KT LIKELY.
TONIGHT...MORE OF THE SAME...HIGH CONFIDENCE FOR VFR BUT WITH
CIGS BKN040-050. WNW WINDS REMAIN STRONG WITH GUSTS UP TO 45 KT.
SCATTERED SNOW SHOWERS OR FLURRIES POSSIBLE HOWEVER NO
ACCUMULATION EXPECTED.
SUN...HIGH CONFIDENCE FOR VFR ALONG WITH A DIMINISHING WIND. HOWEVER
NW WINDS WILL GUST UP TO 35 KT EARLY IN THE DAY.
KBOS TERMINAL...HIGH CONFIDENCE FOR VFR TODAY THROUGH SUNDAY WITH
CIGS BKN040-050 TODAY AND TONIGHT. WNW WINDS WILL GUST UP TO 45
KT AFT SUNRISE TODAY INTO EARLY SUNDAY. SCATTERED FLURRIES
POSSIBLE.
OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...
SUNDAY NIGHT TO MONDAY...MEDIUM CONFIDENCE. VFR TO START QUICKLY
DETERIORATING TO MVFR IN LIGHT SNOW. LOCAL IFR CONDITIONS POSSIBLE
IN AREAS OF MODERATE SNOW AND FOG PATCHES.
MONDAY NIGHT...HIGH CONFIDENCE. IMPROVEMENT TO VFR.
TUESDAY AND WEDNESDAY...HIGH CONFIDENCE. VFR.
&&
.MARINE...
TODAY...
WNW GALES ALL WATERS TODAY AS LOW DEVELOPS JUST SOUTH OF THE
MARITIMES. GOOD VSBY.
TONIGHT...
NW GALES CONTINUE WITH POSSIBLE SNOW SHOWERS OFFSHORE.
SUNDAY...
NW GALES TO START BUT WINDS WILL SLOWLY SLACKEN AS THE DAY
PROGRESSES.
OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...
SUNDAY NIGHT...SEAS DIMINISH GRADUALLY FALLING BELOW 5 FEET ON THE
OUTER WATERS AFTER MIDNIGHT. SCA FOR HAZARDOUS SEAS LIKELY EARLY.
MONDAY...SEAS BUILD TO 5 TO 8 FEET AS LOW PRESSURE PASSES SOUTH OF
THE WATERS. VARIABLE WINDS MONDAY BECOME NORTHERLY MONDAY NIGHT.
SCA CONDITIONS LIKELY.
TUESDAY...SEAS DIMINISH GRADUALLY FALLING BELOW 5 FEET ON ALL EXCEPT
THE EASTERN OUTERMOST WATERS BY EARLY WEDNESDAY MORNING. NW WINDS
GUSTING TO 30 KTS. SCA LIKELY.
WEDNESDAY...SEAS CONTINUE TO DIMINISH AS HIGH PRESSURE MOVES OVER
THE WATERS. NW WINDS SHIFT TO THE W WEDNESDAY NIGHT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 2 AM EST SUNDAY FOR CTZ002>004.
MA...WIND ADVISORY UNTIL 2 AM EST SUNDAY FOR MAZ002>024-026.
NH...WIND ADVISORY UNTIL 2 AM EST SUNDAY FOR NHZ011-012-015.
RI...WIND ADVISORY UNTIL 2 AM EST SUNDAY FOR RIZ001>008.
MARINE...GALE WARNING UNTIL 6 AM EST SUNDAY FOR ANZ230>237-250-251-
254>256.
&&
SYNOPSIS...NOCERA/RLG
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...RLG
AVIATION...NOCERA/RLG
MARINE...NOCERA/RLGHazardous weather outlook, Feb 19, 3:47 AM EST, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
347 AM EST SAT FEB 19 2011
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-200900-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
347 AM EST SAT FEB 19 2011
...WIND ADVISORY IN EFFECT UNTIL 2 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...
SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE
ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE WIND ADVISORY MAY NEED TO BE EXTENDED INTO SUNDAY MORNING.
A WINTER WEATHER ADVISORY MAY BE NEEDED LATE SUNDAY NIGHT THROUGH
MONDAY FOR PORTIONS OF THE AREA...HIGHEST CONFIDENCE AWAY FROM THE
SOUTH COAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-250-251-254>256-200900-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
347 AM EST SAT FEB 19 2011
...GALE WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
LIGHT TO MODERATE FREEZING SPRAY LIKELY SATURDAY AFTERNOON INTO
SUNDAY MORNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 19, 8:36 AM EST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
836 AM EST SAT FEB 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM NON-TSTM WND DMG WESTBOROUGH 42.27N 71.62W
02/19/2011 WORCESTER MA NWS EMPLOYEE
GUTTER AND SIDING PANELS RIPPED FROM HOUSE
&&
EVENT NUMBER BOX1100121
AEDLocal storm report, Feb 19, 11:11 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1111 AM EST SAT FEB 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM NON-TSTM WND DMG MERRIMACK 42.87N 71.48W
02/19/2011 HILLSBOROUGH NH AMATEUR RADIO
TREE AND WIRES DOWN ON CAMP SERGEANT ROAD
0802 AM NON-TSTM WND DMG TOWNSEND 42.67N 71.70W
02/19/2011 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON MEADOW ROAD
0810 AM NON-TSTM WND DMG RINDGE 42.75N 72.02W
02/19/2011 CHESHIRE NH AMATEUR RADIO
TREES DOWN ON ABLE ROAD AND CATHEDRAL ROAD
0815 AM NON-TSTM WND DMG WESTBOROUGH 42.27N 71.62W
02/19/2011 WORCESTER MA NWS EMPLOYEE
GUTTER AND SIDING PANELS RIPPED FROM HOUSE
0819 AM NON-TSTM WND GST QUINCY 42.25N 71.00W
02/19/2011 M58 MPH NORFOLK MA HAM RADIO
HAM RADIO
0824 AM NON-TSTM WND DMG SHUTESBURY 42.45N 72.40W
02/19/2011 FRANKLIN MA AMATEUR RADIO
TRE DOWN ON LAKEVIEW ROAD AND TREE DOWN ON WIRES ON
COOLEYVILLE ROAD
0837 AM NON-TSTM WND GST WORCESTER 42.26N 71.80W
02/19/2011 M63 MPH WORCESTER MA HAM RADIO
HAM RADIO
0848 AM NON-TSTM WND DMG PLYMOUTH 41.96N 70.68W
02/19/2011 PLYMOUTH MA AMATEUR RADIO
TREE DOWN ON CAR
0903 AM NON-TSTM WND DMG BELCHERTOWN 42.27N 72.40W
02/19/2011 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON GOLD STREET AND TREE DOWN ON CATHERN DRIVE
0903 AM NON-TSTM WND DMG HUNTINGTON 42.23N 72.88W
02/19/2011 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON ROUTE 112
0904 AM NON-TSTM WND GST WORCESTER 42.27N 71.81W
02/19/2011 M74 MPH WORCESTER MA ASOS
WORCESTER AIRPORT ASOS
0915 AM NON-TSTM WND DMG CHESTERFIELD 42.40N 72.85W
02/19/2011 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON ROUTE 143
0926 AM NON-TSTM WND DMG HOLLAND 42.05N 72.15W
02/19/2011 HAMPDEN MA AMATEUR RADIO
VERY LARGE TREE DOWN ON STURBRIDGE ROAD
0941 AM NON-TSTM WND GST THOMPSON 41.96N 71.86W
02/19/2011 M61 MPH WINDHAM CT HAM RADIO
HAM RADIO
0941 AM NON-TSTM WND DMG WORTHINGTON 42.42N 72.93W
02/19/2011 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON WEST ROAD
0947 AM NON-TSTM WND DMG CHARLEMONT 42.63N 72.88W
02/19/2011 FRANKLIN MA AMATEUR RADIO
LARGE TREE DOWN ON ROUTE 8A
0948 AM NON-TSTM WND GST MILTON 42.24N 71.08W
02/19/2011 M60 MPH NORFOLK MA ASOS
BLUE HILL ASOS
1004 AM NON-TSTM WND DMG GARDNER 42.58N 71.99W
02/19/2011 WORCESTER MA AMATEUR RADIO
POWER LINES DOWN ON CAR ON SAWYER STREET
1005 AM NON-TSTM WND DMG MARION 41.70N 70.76W
02/19/2011 PLYMOUTH MA AMATEUR RADIO
TREE DOWN BLOCKING ROAD
1006 AM NON-TSTM WND DMG ROCHESTER 41.73N 70.82W
02/19/2011 PLYMOUTH MA AMATEUR RADIO
TREE DOWN ON HIGH STREET
1022 AM NON-TSTM WND DMG GRANBY 42.26N 72.53W
02/19/2011 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON PLEASANT STREET
1026 AM NON-TSTM WND DMG NEW BEDFORD 41.66N 70.94W
02/19/2011 BRISTOL MA AMATEUR RADIO
LARGE TREE DOWN ON ACUSHNET AVENUE
1033 AM NON-TSTM WND DMG SHUTESBURY 42.45N 72.40W
02/19/2011 FRANKLIN MA AMATEUR RADIO
TREES DOWN BY THE GENERAL STORE
1051 AM NON-TSTM WND DMG PLYMOUTH 41.96N 70.68W
02/19/2011 PLYMOUTH MA AMATEUR RADIO
LARGE OAK TREE BLOCKING ROAD
1053 AM NON-TSTM WND DMG SANDWICH 41.76N 70.50W
02/19/2011 BARNSTABLE MA AMATEUR RADIO
TREE DOWN BLOCKING ROAD
&&
EVENT NUMBER BOX1100122 BOX1100123 BOX1100124 BOX1100121 BOX1100125
BOX1100126 BOX1100127 BOX1100128 BOX1100129 BOX1100130 BOX1100131
BOX1100145 BOX1100144 BOX1100132 BOX1100133 BOX1100134 BOX1100135
BOX1100136 BOX1100137 BOX1100138 BOX1100139 BOX1100140 BOX1100141
BOX1100142 BOX1100143
AEDHigh Wind, Tolland
- When
- February 19, 11:13 AM EST to 2:12 PM EST
- Where
- Tolland forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $20,000
- Reported by
- Amateur Radio
An amateur radio operator in Tolland, CT recorded a wind gust of 59 mph on their home weather station at 11:13 am EST. In addition, a large tree and utility pole were downed in Vernon, CT.
High Wind, Hartford
- When
- February 19, 12:30 PM EST to 4:14 PM EST
- Where
- Hartford forecast zone
- Measured
- 38 kt (44 mph) measured sustained
- Property damage
- $40,000
- Reported by
- ASOS
- Coordinates
- 41.819, -72.572 (the zone’s center; the record gives no point)
The Automated Surface Observing System at Bradley International Airport (KBDL) recorded a sustained wind of 44 mph at 1:33 pm EST. In addition, multiple trees were downed across Hartford County, including one that was downed onto a garage on Halwood Drive in Granby, another on a garage in East Hartford, and two on April Drive and Indian Hill Road in Glastonbury.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Arizona, February 19 to 20, 20111 death · 1 injured · 4 events
- Strong Wind in Virginia, February 19, 20111 death · 1 injured · $5,000 · 1 event
- High Wind in New York, February 19, 2011$600,000 · 54 kt wind · 6 events
- Flash Flood in Iowa, February 19 to 20, 2011$200,000 · 1 event
- High Wind in Massachusetts, February 19, 2011$65,000 · 64 kt wind · 11 events
- Heavy Snow in Arizona, February 19, 2011$50,000 · 1 event
- Blizzard and Winter Storm in South Dakota, February 19 to 20, 201122 events
- Strong Wind in Arizona, February 19, 20112 injured · $1,000 · 1 event
- Blizzard and Heavy Snow in North Dakota, February 19 to 21, 201115 events
- Astronomical Low Tide in New Jersey, February 19 to 20, 201111 events
- Blizzard and Winter Storm in Alaska, February 19 to 20, 201110 events
- Ice Storm and Winter Storm in Nebraska, February 19 to 20, 201110 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288983, 288985.